Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 47, NWS Green Bay, WI

June 15, 2011

NWS Green Bay, WI issued this small craft advisory at Jun 15, 2011, 8:52 AM CDT. It took effect at Jun 15, 2011, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 8:52 AM CDT (13:52 UTC)
In effect from
Jun 15, 2011, 9:00 AM CDT
Expired
Jun 15, 2011, 4:00 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WHUS73 KGRB 151352
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
852 AM CDT WED JUN 15 2011

...STRENGTHENING SOUTHEAST WINDS THIS MORNING...

.A TIGHTENING PRESSURE GRADIENT AS A RESULT OF LOW PRESSURE MOVING
INTO THE NORTHERN MISSISSIPPI VALLEY WILL LEAD TO INCREASING
SOUTHEAST WINDS THIS MORNING. AS SHOWERS MOVE OVER THE NEARSHORE
WATERS BY LATE MORNING...ISOLATED GUSTS UP TO 30 KTS WILL BE
POSSIBLE. WIND GUSTS ARE EXPECTED TO DIMINISH BY LATE THIS
AFTERNOON.

LMZ542-543-152100-
/O.NEW.KGRB.SC.Y.0047.110615T1400Z-110615T2100Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
852 AM CDT WED JUN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* SOUTHEAST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS UP TO 25
  KNOTS POSSIBLE. ISOLATED GUSTS UP TO 30 KNOTS WITHIN SHOWERS.

* WAVES INCREASING TO 2 TO 4 FEET THEN SUBSIDING TO 1 TO 3 FEET BY
  LATE IN THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MPC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 3:48 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 15, 3:48 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CDT WED JUN 15 2011

.SHORT TERM...TODAY THROUGH THURSDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
DRIFTING EAST OVER MN AND IA AHEAD OF SHORTWAVE TROUGHING OVER
THE NORTHERN PLAINS. CONVECTION CONTINUES TO DEVELOP TO OUR SOUTH
AND SOUTHWEST THOUGH DIMINISHES AS LIFTS NORTH IN DRIER AIR OVER
NORTHEAST WI. PCPN CHANCES ARE THE PRIMARY FORECAST CONCERN AS THE
AREA OF LOW PRESSURE MOVES OVER WI TODAY AND THU.

WED...HEIGHT FALLS WILL CONTINUE TO SPREAD ACROSS THE REGION
TODAY...THOUGH WAA IS FOCUSED TO THE SOUTH OF REGION WITH 850 WARM
FRONT OVER SOUTHERN WI/NORTHERN IL. MODELS ALSO SHOWING MOISTURE
FLUX AT ITS MAX RIGHT NOW. HAVE CONTINUED TO CARY ONLY LIGHT QPF.
INSTABILITY WEAK THROUGH TODAY SO WILL CONTINUE TO DOWN PLAY THUNDER
CHANCES. CLOUDS AND SOUTHEAST FLOW TO BRING TEMPS BACK DOWN BELOW
NORMS FOR TODAY.

WED NIGHT AND THU...UPPER LEVEL SYSTEM PASSES THROUGH WED
NIGHT/EARLY THU...WITH RIDGE AND PARTIAL CLEARING MOVING IN OVER
CENTRAL WI LATE IN THE DAY THU. SOME WEAK INSTABILITY AND
PRESENCE OF UPPER SYSTEM WILL KEEP SHOWERY WEATHER GOING INTO THU

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY.
THE MAIN FORECAST CONCERNS CONTINUE TO BE PRECIPITATION TRENDS
AND TEMPERATURES.

HAVE GENERALLY GONE WITH SLIGHTLY HIGHER POPS AND COOLER
TEMPERATURES THAN THE PREVIOUS FORECAST.

THURSDAY NIGHT AND FRIDAY SHOULD BE DRY WITH THE FORECAST AREA UNDER
A WEAK UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE. MODELS VARIED
IN THEIR HANDLING OF SHORT WAVES MOVING INTO THE REGION ON
SOUTHWEST FLOW BEHIND THE UPPER RIDGE. THIS...AND THE DIFFERENCES IN
MODEL QPF...RESULTS IN LOWER THAN USUAL FORECASTER CONFIDENCE. HAVE
LOW END CHANCE POPS OVER THE SOUTHERN PART OF THE
AREA...SURROUNDED BY SLIGHT CHANCE POPS...NORTH OF A WARM FRONT
OVER ILLINOIS. A SURFACE LOW OVER THE PLAINS WAS FORECAST TO MOVE
TOWARD THE GREAT LAKES REGION DURING THE WEEKEND SO HAVE CHANCE
POPS ACROSS THE CWA FOR SUNDAY INTO SUNDAY NIGHT AS THE WARM FRONT
PUSHES NORTH INTO WISCONSIN.
&&

.AVIATION...WILL SEE INCREASING CLOUDS CONTINUING THIS MORNING.
STRONG SE FLOW JUST ABOVE THE INVERSION WILL LEAD TO LLWS THIS
MORNING. LOW PRESSURE MOVING ACROSS WI TODAY INTO THU WILL BRING
LOWERING CIGS/VSBYS WITH SHOWERS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jun 15, 3:13 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
313 AM CDT WED JUN 15 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160815-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
313 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM SUNDAY
THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR
SEVERE WEATHER WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-160815-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
313 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH TUESDAY...BUT
IT IS TOO EARLY TO ASSESS THE SEVERE THREAT.

In the hours before

Special weather statement, Jun 15, 8:51 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
851 AM CDT WED JUN 15 2011

WIZ030-031-035>038-045-048-049-151600-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-WAUSHARA-
WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH...CHILTON
851 AM CDT WED JUN 15 2011

...GUSTY WINDS POSSIBLE LATE THIS MORNING...

A BAND OF RAIN WILL PUSH NORTH ACROSS THE AREA THIS MORNING.
AS THE RAIN MOVES INTO THE AREA...IT COULD CAUSE SOME STRONGER
WINDS THAT WERE BLOWING AT ABOUT 2000 FEET ABOVE THE SURFACE OF
THE EARTH TO MIX DOWN TO GROUND LEVEL. THIS COULD RESULT IN A
PERIOD OF FAIRLY STRONG GUSTY SOUTHEAST WINDS DURING THE LATE
MORNING HOURS. ALTHOUGH SUSTAINED WINDS ARE EXPECTED TO BE IN THE
15 TO 20 MPH RANGE...ISOLATED GUSTS TO 35 MPH ARE POSSIBLE. WINDS
THIS STRONG CAN BLOW ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE AND GARBAGE CANS. THE GUSTY WINDS COULD ALSO MAKE
DRIVING HIGH PROFILE VEHICLES DIFFICULT...ESPECIALLY IN OPEN
COUNTRY.

SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.